Saturday, 7 December 2013
Red Skin Syndrome
I guess red isn't that bad. If I was green I would be more distressed. When I go that pearly purple colour it's really quite amazing. So what is this this red skin syndrome and how does it happen?
In a nutshell when people who are addicted to topical steroids stop using them or don't use enough the persons skin goes red. Cortisone creams and ointments that are prescribed to treat rashes actually do damage to the skin and other parts of the body. The more steroid creams people use the worse the damage, addiction and withdrawal symptoms are. In my case 4 days is the amount of time I can stay a regular flesh colour, then I go red and have to use the steroid ointments again.
To stop this viscous cycle of withdrawal I have to stop using the steroids. There's a great community of people who have done this or are in the process of breaking their addiction to steroids. You can find help here http://www.itsan.org/eczemacure.html .